Alert archive / Wyoming / High Wind Warnings in 2013

High Wind Warning 2, NWS Riverton, WY

January 23, 20134 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Jan 23, 2013, 2:06 PM MST for 4 counties in Wyoming. It took effect at Jan 23, 2013, 8:00 PM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 23, 2013, 2:06 PM MST (21:06 UTC)
In effect from
Jan 23, 2013, 8:00 PM MST
Expired
Jan 24, 2013, 9:17 AM MST
In force
13 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.1 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4102 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WWUS75 KRIW 232106
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
206 PM MST WED JAN 23 2013

...STRONG WINDS EXPECTED ACROSS THE CODY FOOTHILLS AND THE GREEN
AND RATTLESNAKE RANGE TONIGHT AND THURSDAY MORNING...

.A TIGHTENING PRESSURE GRADIENT...APPROACHING COLD FRONT AND
INCREASING WINDS ALOFT WILL BRING STRONG WINDS ACROSS THE GREEN
AND RATTLESNAKE RANGES AS WELL AS THE CODY FOOTHILLS TONIGHT INTO
THURSDAY MORNING.

WYZ003-241200-
/O.UPG.KRIW.HW.A.0001.130124T0300Z-130124T1500Z/
/O.NEW.KRIW.HW.W.0002.130124T0300Z-130124T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
206 PM MST WED JAN 23 2013

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...STRONG GAP FLOW WINDS WILL DEVELOP IN THE
  CLARKS FORK GAP NEAR CLARK AND ALSO ON THE WEST AND SOUTH SIDE
  OF CODY THIS EVENING AND CONTINUE INTO THURSDAY MORNING. THE
  STRONGEST WINDS WILL LIKELY BE TOWARDS MORNING THURSDAY.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. EVEN
  STRONGER WINDS COULD OCCUR IN THE CLARKS FORK CANYON WEST OF
  CLARK.

* IMPACTS...TRAVELERS FROM THE SOUTH SIDE OF CODY TO CLARK ON
  HIGHWAY 120 SHOULD BE ALERT FOR THESE VERY STRONG CROSSWINDS
  TONIGHT AND THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-241200-
/O.UPG.KRIW.HW.A.0001.130124T0300Z-130124T1800Z/
/O.NEW.KRIW.HW.W.0002.130124T0300Z-130124T1800Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
206 PM MST WED JAN 23 2013

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...AN INCREASING PRESSURE GRADIENT WILL
  COMBINE WITH INCREASING WINDS ALOFT TO BRING STRONG WINDS ACROSS
  THE AREA THIS EVENING INTO THURSDAY MORNING. THE STRONGEST WINDS
  WILL LIKELY BE LATE TONIGHT INTO THURSDAY MORNING.

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVELERS HEADING OVER BEAVER RIM OR TRAVELING 
  BETWEEN SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED 
  FOR VERY STRONG AND ERRATIC WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

SKRBAC
4 follow-up statements
632 
WWUS75 KRIW 240316
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
816 PM MST WED JAN 23 2013

...STRONG WINDS EXPECTED ACROSS THE CODY FOOTHILLS AND THE GREEN
AND RATTLESNAKE RANGE TONIGHT AND THURSDAY MORNING...

.A TIGHTENING PRESSURE GRADIENT...APPROACHING COLD FRONT AND
INCREASING WINDS ALOFT WILL BRING STRONG WINDS ACROSS THE GREEN
AND RATTLESNAKE RANGES AS WELL AS THE CODY FOOTHILLS TONIGHT INTO
THURSDAY MORNING.

WYZ019-241215-
/O.EXT.KRIW.HW.W.0002.000000T0000Z-130124T2100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
816 PM MST WED JAN 23 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST THURSDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM MST THURSDAY. 

* SUMMARY AND TIMING...AN INCREASING PRESSURE GRADIENT WILL
  COMBINE WITH INCREASING WINDS ALOFT TO BRING STRONG WINDS ACROSS
  THE AREA THIS EVENING INTO THURSDAY AFTERNOON. THE STRONGEST
  WINDS WILL LIKELY OCCUR EARLY THURSDAY MORNING THROUGH EARLY
  AFTERNOON.

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVELERS HEADING OVER BEAVER RIM OR TRAVELING 
  BETWEEN SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED 
  FOR VERY STRONG AND ERRATIC WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ003-241215-
/O.CON.KRIW.HW.W.0002.000000T0000Z-130124T1500Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
816 PM MST WED JAN 23 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. 

* SUMMARY AND TIMING...STRONG GAP FLOW WINDS WILL DEVELOP IN THE 
  CLARKS FORK GAP NEAR CLARK AND ALSO ON THE WEST AND SOUTH SIDE 
  OF CODY THIS EVENING AND CONTINUE INTO THURSDAY MORNING. THE 
  STRONGEST WINDS WILL LIKELY BE TOWARDS MORNING THURSDAY. 

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. EVEN 
  STRONGER WINDS COULD OCCUR IN THE CLARKS FORK CANYON WEST OF 
  CLARK. 

* IMPACTS...TRAVELERS FROM THE SOUTH SIDE OF CODY TO CLARK ON 
  HIGHWAY 120 SHOULD BE ALERT FOR THESE VERY STRONG CROSSWINDS 
  TONIGHT AND THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

TEAM RIVERTON
714 
WWUS75 KRIW 240901
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
201 AM MST THU JAN 24 2013

...STRONG WINDS EXPECTED ACROSS THE CODY FOOTHILLS AND THE GREEN
AND RATTLESNAKE RANGE INTO EARLY THIS AFTERNOON...

.A TIGHTENING PRESSURE GRADIENT...APPROACHING COLD FRONT AND
INCREASING WINDS ALOFT WILL BRING STRONG WINDS ACROSS THE GREEN
AND RATTLESNAKE RANGES AS WELL AS THE CODY FOOTHILLS TODAY.

WYZ003-241600-
/O.EXT.KRIW.HW.W.0002.000000T0000Z-130124T1600Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
201 AM MST THU JAN 24 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MST THIS MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM MST THIS
MORNING. 

* SUMMARY AND TIMING...STRONG GAP FLOW WINDS WILL DEVELOP IN THE
  CLARKS FORK GAP NEAR CLARK AND ALSO ON THE WEST AND SOUTH SIDE
  OF CODY THIS MORNING. THE STRONGEST WINDS WILL LIKELY BE
  TOWARDS SUNRISE TODAY.

* WIND...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. EVEN 
  STRONGER WINDS COULD OCCUR IN THE CLARKS FORK CANYON WEST OF 
  CLARK. 

* IMPACTS...TRAVELERS FROM THE SOUTH SIDE OF CODY TO CLARK ON 
  HIGHWAY 120 SHOULD BE ALERT FOR THESE VERY STRONG CROSSWINDS 
  TONIGHT AND THURSDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-242100-
/O.CON.KRIW.HW.W.0002.000000T0000Z-130124T2100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
201 AM MST THU JAN 24 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* SUMMARY AND TIMING...AN INCREASING PRESSURE GRADIENT WILL
  COMBINE WITH INCREASING WINDS ALOFT TO BRING STRONG WINDS ACROSS
  THE AREA INTO THIS AFTERNOON.

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVELERS HEADING OVER BEAVER RIM OR TRAVELING 
  BETWEEN SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED 
  FOR VERY STRONG AND ERRATIC WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
101 
WWUS75 KRIW 241308
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
608 AM MST THU JAN 24 2013

...STRONG WINDS EXPECTED ACROSS THE GREEN MOUNTAINS AND
RATTLESNAKE RANGE INTO EARLY THIS AFTERNOON...

.AN APPROACHING COLD FRONT AND INCREASING WINDS ALOFT WILL BRING
STRONG WINDS ACROSS THE GREEN AND RATTLESNAKE RANGES FOR THE REST
OF THIS MORNING AND EARLY AFTERNOON.

WYZ003-241415-
/O.CAN.KRIW.HW.W.0002.000000T0000Z-130124T1600Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
608 AM MST THU JAN 24 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING FOR THE CODY FOOTHILLS. YOU CAN STILL EXPECT WINDS OF
25 TO 35 MPH WITH HIGHER GUSTS THIS MORNING...ESPECIALLY NEAR CLARK.


$$

WYZ019-242100-
/O.CON.KRIW.HW.W.0002.000000T0000Z-130124T2100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
608 AM MST THU JAN 24 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. 

* SUMMARY AND TIMING...AN INCREASING PRESSURE GRADIENT WILL 
  COMBINE WITH INCREASING WINDS ALOFT TO BRING STRONG WINDS 
  ACROSS THE AREA INTO THIS AFTERNOON. 

* WIND...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVELERS HEADING OVER BEAVER RIM OR TRAVELING 
  BETWEEN SWEETWATER STATION AND MUDDY GAP SHOULD BE PREPARED 
  FOR VERY STRONG AND ERRATIC WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
KPL
339 
WWUS75 KRIW 241617
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
917 AM MST THU JAN 24 2013


WYZ019-241730-
/O.CAN.KRIW.HW.W.0002.000000T0000Z-130124T2100Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
917 AM MST THU JAN 24 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH
ARE STILL EXPECTED TODAY BUT HIGH WINDS ARE NO LONGER ANTICIPATED.
TRAVELLERS SHOULD STILL BE PREPARED FOR GUSTY AND ERRATIC WINDS TODAY.

$$

TEAM RIVERTON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 23, 2:02 PM MST, 4 minutes earlier.

Area forecast discussion, Jan 23, 2:02 PM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
202 PM MST WED JAN 23 2013

.SHORT TERM...TONIGHT THROUGH SATURDAY

RIDGE IS MOVING INTO THE AREA TODAY BUT YOU WOULDN'T KNOW IT BY THE
THICKNESS OF THE HIGH CLOUDS. THESE CONSIDERABLE CLOUDS WILL LIKELY
CONTINUE OVERNIGHT AHEAD OF OUR APPROACHING SHORTWAVE. TEMPERATURES
STRUGGLING IN THE INVERSION TRAPPED AREAS AS EXPECTED TODAY.
SHORTWAVE THAT MOVES ACROSS MONTANA ON THURSDAY WILL INCREASE THE
GRADIENT ACROSS THE AREA AND COOL THE MID LEVELS ENOUGH TO AID IN
WEAKENING THE INVERSIONS AND ALLOWING THOSE AREAS TO WARM WHILE THE
OTHER AREAS COOL BEHIND THIS "FRONT". LIMITED MOISTURE IS STILL
BEING ENTRAINED FROM THE SOUTHWEST AND MAY BE JUST ENOUGH TO AID IN
PRECIPITATION IN THE SOUTHWEST ON THURSDAY. SOME ISENTROPIC UPGLIDE
WITH OUR TROUGH SHOULD ALSO PROVIDE FOR A PERIOD OF LIGHT SNOW IN
THE WEST THURSDAY. 100-120KT JET STREAK WILL MOVE INTO THE NRN ZONES
LATER TONIGHT INTO THURSDAY MORNING ALONG WITH AN INCREASING MTN TOP
FLOW AND STRONG THERMAL GRADIENT ALONG THE ABSAROKA FRONT. IDEA OF
HIGH WINDS STILL LOOKS DECENT THERE...ESPECIALLY FOR GAP FLOW AREAS.
LESSER CHANCE OF A DOWNSLOPE HIGH WIND EVENT BUT A STILL A CHANCE.
WILL UPGRADE THIS AREA FROM 03-15Z THURSDAY. THE OTHER HIGH WIND
AREA IS A LITTLE LESS CERTAIN. NORMAL HIGH WIND AREAS OF CAMP CREEK
AND FALES ROCK WILL MOST CERTAINLY VERIFY BUT LESS CERTAIN OF
WIDESPREAD HIGH WINDS ALONG THE HIGHWAY. TREND THOUGH SHOULD BE UP
AS H7 FLOW INCREASES TO 50KTS BY MORNING AND GRADIENT INCREASES SO
WITH 40 MPH PLUS WIND GUSTS ALREADY BETWEEN BEAVER RIM AND JEFFREY
CITY...WILL UPGRADE TO A HIGH WIND WARNING FROM 03Z-18Z THURSDAY.
TOUGH CALL ON WINDS IN THE CENTRAL BASINS THURSDAY...ESPECIALLY
AROUND RIVERTON AND LANDER. SOME WIND WILL LIKELY MIX DOWN INTO
LANDER AT TIMES BY THURSDAY AFTERNOON WITH A CHANCE AROUND RIVERTON
AND THE SURROUNDING AREA. NOT IDEAL GRADIENT OR STRENGTH OF TROUGHPA
BUT TEMPERATURES WILL LIKELY WARM JUST DO TO THE WEAKENING INVERSION
AND THE WARMER TEMPERATURES NEARBY "OOZING" INTO THE AREA.
INVERSIONS WILL TRY TO REDEVELOP THURSDAY NIGHT BUT WITH SLOWER
TIMING OF SYSTEM...THEY WILL NOT BE STRONG. SHORTWAVE RIDGE MOVES
BACK IN ON FRIDAY FOR A COOLER DAY FOR THE TRAPPED INVERSION AREAS
OF THE CENTRAL AND WEST WITH INCREASING CLOUDS AGAIN IN THE FAR WEST
AND SOUTHWEST AS ANOTHER SURGE OF MOISTURE MOVES UP FROM OUR SRN CA
LOW. WEAK ISENTROPIC UPGLIDE MAY DEVELOP AND BRING A LITTLE LIGHT
PCPN TO THIS AREA FRIDAY NIGHT AND SATURDAY. NAM IS A LITTLE FASTER
AND MORE AGGRESSIVE WITH THIS IDEA. CURRENT FORECAST ALSO HAS SOME
20-30 POPS IN THE WEST LATER FRIDAY NIGHT THROUGH SATURDAY AND KEPT
THOSE IN WITH UNCERTAINTY. ALSO ADDED SOME SLIGHT CHANCES IN THE SW
LATE FRIDAY NIGHT AND SATURDAY TO ACCOUNT FOR MODEST MOISTURE SURGE
POTENTIAL THERE. LOTS OF CLOUDS AGAIN FRIDAY NIGHT INTO SATURDAY
MOST AREAS WITH THIS SW MOISTURE SURGE.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

SOUTHWEST FLOW AHEAD OF THE FIRST PIECE OF A FRAGMENTING TROUGH WILL
DRAW IN ENOUGH MOISTURE FOR SOME LIGHT SNOWFALL IN THE WEST SATURDAY
NIGHT. SNOWFALL WILL BE INCREASING IN WESTERN WYOMING SUNDAY AS THIS
TROUGH TRACKS ACROSS THE AREA. SNOWFALL WILL SPREAD INTO SOUTHWEST
WYOMING SUNDAY NIGHT. THE SNOW WILL THEN SPILL OVER TO AREAS EAST OF
THE DIVIDE MONDAY AS AN ASSOCIATED COLD FRONT SWEEPS ACROSS WYOMING.
NOT THE BEST PATTERN FOR AN UPSLOPE PATTERN FOR AREAS BEHIND THE
FRONT MONDAY THROUGH EARLY TUESDAY AS THE FLOW WILL BE TOO NORTH
NORTHWESTERLY WITH A PACIFIC HIGH MOVING IN BEHIND THE FRONT RATHER
THAN A CANADIAN HIGH BUT WILL KEEP LIGHT SNOW SHOWERS GOING EAST AND
WEST OF THE DIVIDE MONDAY THROUGH TUESDAY NIGHT WITH THE SECOND
SPLITTING TROUGH FRAGMENT KEEPING THE AIRMASS WEAKLY UNSTABLE. WILL
MAINTAIN LOW POPS IN THE WEST WEDNESDAY AND WEDNESDAY NIGHT WITH THE
DEFAULTING BACKING NW FLOW DRAWING IN PACIFIC MOISTURE TO WESTERN WY.
TEMPERATURE INVERSIONS WILL MAINTAIN THEMSELVES THROUGH SATURDAY
NIGHT BUT WILL BEGIN TO VANISH SUNDAY AS COOLER AIR BEGINS TO SEEP
IN ALOFT WITH THE TWO TROUGHS MOVING THROUGH EARLY IN THE WEEK. BY
TUESDAY ALL AREAS OF THE CWA WILL REMAIN BELOW FREEZING DURING THE
DAY EVERYWHERE IN THE CWA WITH THESE COOLER TEMPS CONTINUING THROUGH
WEDNESDAY. TEMPERATURES WILL ONLY BE SEASONABLY COLD GIVEN THE
PACIFIC NATURE OF THE AIRMASS BY THEN.

.AVIATION.../00Z ISSUANCE/
A VERY DRY AIRMASS WILL REMAIN OVER THE AREA TONIGHT WITH PREVAILING
VFR CONDITIONS...SCT TO-BKN HIGH CLOUDS. SOUTHWEST WINDS AT 20 TO
30KTS WILL CONTINUE TO BLOW THROUGH THE WIND CORRIDOR VICINITY 50
MILES NORTHEAST KRKS-KCPR TONIGHT THROUGH THURSDAY.  WEST WINDS WILL
INCREASE ALONG THE LEE SLOPES OF THE DIVIDE AFTER 00Z THURSDAY WITH
AREAS OF LOW LEVEL WIND SHEAR DEVELOPING VICINITY KCOD-KDUB-KLND
THROUGH 12Z THURSDAY.

THE LATEST MODEL RUNS HAVE CONTINUED TO SLOW DOWN THE PACIFIC STORM
SYSTEMS TRACK ACROSS THE NORTHERN ROCKIES THURSDAY WITH
PRECIPITATION AND CEILINGS LOWERING INTO MVFR/IFR TERRITORY NOT
EXPECTED TO CROSS THE WESTERN BORDER...VICINITY KJAC...UNTIL AROUND
14Z THURSDAY.

.FIRE WEATHER...
CONSIDERABLE CLOUDS WILL CONTINUE TONIGHT IN ADVANCE OF A WEATHER
SYSTEM THAT WILL MOVE ACROSS THE AREA THURSDAY. WINDS WILL BE ON
THE INCREASE IN THE MOUNTAINS AND FOOTHILL AREAS TONIGHT AND
CONTINUE INTO THURSDAY MORNING BEFORE DECREASING AS WELL AS
SWEETWATER COUNTY. A PERIOD OF LIGHT SNOW IS EXPECTED IN THE FAR WEST
ON THURSDAY BEFORE A FLAT RIDGE OF HIGH PRESSURE MOVES BACK IN ON
FRIDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 8 PM THIS EVENING TO 11 AM MST THURSDAY
WYZ019.

HIGH WIND WARNING FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY
WYZ003.

&&

SHORT TERM...SKRBAC
LONG TERM...LIPSON
AVIATION...LIPSON
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jan 23, 2:01 PM MST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
201 PM MST WED JAN 23 2013

WYZ001>020-022>030-241200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
201 PM MST WED JAN 23 2013

...A HIGH WIND WARNING IS IN EFFECT FOR THE CODY FOOTHILLS AND GREEN
MOUNTAINS FROM THIS EVENING THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT.

HIGH WINDS ARE EXPECTED ACROSS THE CODY FOOTHILLS AND GREEN
MOUNTAINS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH WINDS ARE EXPECTED ACROSS THE CODY FOOTHILLS AND GREEN
MOUNTAINS THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 2:00 AM MSTHigh Wind WatchRIWFremont, Natrona, Park, Sweetwater12 hr

Nearby

High Wind Warnings in Wyoming, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.